Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 14, 2017, 3:42 PM EST. It took effect at Feb 15, 2017, 7:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 3:42 PM EST (20:42 UTC)
- In effect from
- Feb 15, 2017, 7:00 AM EST
- Expired
- Feb 16, 2017, 10:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
007 WHUS72 KMLB 142042 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 342 PM EST TUE FEB 14 2017 AMZ550-552-555-570-572-575-160900- /O.NEW.KMLB.SC.Y.0008.170215T1200Z-170216T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 342 PM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS ON WEDNESDAY AND BECOME WESTERLY INTO WEDNESDAY NIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE WEDNESDAY AFTERNOON AND 6 TO 8 FEET OFFSHORE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
3 follow-up statements
053 WHUS72 KMLB 150902 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EST WED FEB 15 2017 AMZ570-572-575-160900- /O.EXT.KMLB.SC.Y.0008.170215T1200Z-170216T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 402 AM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST THURSDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY AND BECOME WESTERLY TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE THIS AFTERNOON AND 6 TO 8 FEET OFFSHORE BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-160900- /O.CON.KMLB.SC.Y.0008.170215T1200Z-170216T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 402 AM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST THURSDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY AND BECOME WESTERLY TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE WEDNESDAY AFTERNOON AND 6 TO 8 FEET OFFSHORE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
181 WHUS72 KMLB 160910 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 410 AM EST THU FEB 16 2017 AMZ550-552-555-161015- /O.EXP.KMLB.SC.Y.0008.000000T0000Z-170216T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 410 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ570-572-575-161500- /O.CON.KMLB.SC.Y.0008.000000T0000Z-170216T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 410 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST WINDS AROUND 15 TO 20 KNOTS WILL CONTINUE THROUGH EARLY THIS MORNING AND THEN DECREASE INTO THE AFTERNOON. * WAVES/SEAS...SEAS UP TO 7 FEET OFFSHORE WILL PERSIST THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS72 KMLB 161501 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1001 AM EST THU FEB 16 2017 AMZ570-572-575-161615- /O.EXP.KMLB.SC.Y.0008.000000T0000Z-170216T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1001 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON. $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:00 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 14, 3:00 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
300 PM EST Tue Feb 14 2017
.DISCUSSION...
Tonight...Surface trough near the east coast will move offshore
through the night as low level SW flow increases at 925 mbs from 10-
15 knots this evening to 25-30 knots by morning. A shower or two may
develop near the east coast through early evening though coverage
will be extremely small so will keep rain chances less than 15
percent. Later tonight, models hint at stratus and patchy fog
development which looks likely based on low level environmental flow
and moisture progs. Min temps will drop into the upper 50s to lower
60s.
Wed...Low pressure across GA in the morning will move ENE into the
Atlantic into late in the afternoon and allow a prefrontal line of
showers and isolated storms to approach northern areas into the
early to mid afternoon and then reach Osceola to southern Brevard
county by late in the afternoon. Could be a few stronger storms with
gusty winds as 850 mb winds increase to 40-50 knots. Pressure
gradient will support windy conditions even ahead of the convection
with gusty SW flow by mid morning. Highs will reach near 80 north to
the lower to mid 80s across the central and srn sections.
Wednesday Night-Friday...(modified previous) Ongoing convection at
the start of Wed evening should weaken during the early evening as
it shifts farther south and offshore during the evening hours.
Drier/cooler conditions expected into late week as high pressure
builds into the area behind the frontal passage. Rain chances will
remain out of the forecast with temperatures near to below normal.
The coolest temperatures will occur into Thursday night, with lows
forecast in the 40s over much of the area.
Saturday-Monday...Both the GFS/ECMWF remain in fairly good agreement
showing a S/W trough moving eastward through the deep south Friday
night into Saturday. This feature is forecast to induce an area of
low pressure over the Gulf that will lift E/NE across north Florida
into Saturday night. Showers and isolated storms will move eastward
across the region into Saturday afternoon in an area of deeper
moisture out ahead of this system. 14/12z model runs indicate rain
chances will linger into at least the early part of Sunday before
axis of trough aloft shifts east and drier air moves into the region
through early next week.
Temperatures expected to remain near to above normal, with highs in
the mid to upper 70s Saturday and then in the upper 70s to low 80s
Sunday/Monday. Lows will generally range in the upper 50s to low
60s.
&&
.AVIATION...
Main concern overnight will be development of stratus which should
affect nrn terminals late tonight and patchy development of ground
fog. Expect IFR CIGs mainly in the 08z-13z window for terminals
north of a KISM-KTIX. Gusty SW winds expected on Wed with SHRA/TSRA
CHCs increasing for nrn terminals beyond 15/18z with a prefrontal
line of showers and some storms.
&&
.MARINE...
Tonight...Southerly winds to 10-15 knots this evening will become SW
to around 15 knots into late Tonight. Seas will build to 5 feet
across the well offshore waters.
Wed...SW winds will increase to 20-25 knots ahead of the front with
seas building to 6-7 ft well offshore in the afternoon. Chance of
showers and storms moving in from the west in the afternoon mainly
north of Sebastian Inlet with wind gusts above 34 knots possible.
Small craft advisory begins Wed morning and will continue into Wed
night.
Wednesday Night-Friday(edited)...Hazardous boating conditions will
persist through Wednesday night. W/SW winds increase up to 20-25
knots ahead of an approaching front and preceding band of showers
and storms, and remain elevated as they veer to the NW behind the
passing boundary. These offshore winds will gradually build seas to
7-8 feet offshore into Wednesday night. Will keep SCA up for all
legs through 09Z Thurs...at some point may need to extend it out
longer for the offshore legs where conditions will be slower to
improve.
High pressure will then slowly build into the area behind the front
during late week, which will lead to decreasing winds and seas, and
more favorable boating conditions into Friday.
Saturday...High pressure shifts east with southerly winds increasing
up to 10-15 knots and seas 2-4 feet. Showers and isolated storms
will cross the region into Saturday afternoon and push offshore
through the evening, ahead of a developing low over the NE Gulf.
&&
.FIRE WEATHER...
Windy SW windy and excellent dispersion expected from mid day into
the afternoon on Wed ahead of the front moving toward the area.
Higher rain chances north of a Lake Kissimmee to Melbourne line with
a chance of thunderstorms by afternoon.
Thu...Much drier airmass expected Thu with Min RHs to 30-35 percent
across the nrn interior. Decreasing winds in the afternoon should
not necessitate any headlines.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 80 53 66 / 10 50 20 10
MCO 61 80 56 70 / 10 40 20 10
MLB 63 82 58 71 / 10 20 20 10
VRB 62 84 58 72 / 10 20 30 10
LEE 61 78 53 68 / 0 50 20 0
SFB 61 80 55 69 / 10 40 20 0
ORL 63 80 55 70 / 10 40 20 10
FPR 61 84 60 73 / 10 10 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM Wednesday to 4 AM EST Thursday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Volkmer
LONG TERM....GlittoHazardous weather outlook, Feb 14, 3:13 PM EST, 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 313 PM EST Tue Feb 14 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 313 PM EST Tue Feb 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... A lingering east swell will produce a Moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Boating conditions will deteriorate as offshore winds increase Wednesday and Wednesday night ahead of the next cold front. The cold front will bring a chance for lightning storms Wednesday afternoon and evening. A few storms may contain strong wind gusts. Another fast moving system will bring another chance for lightning storms on Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. 15
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.